David Bourget (Western Ontario)
David Chalmers (ANU, NYU)
Rafael De Clercq
Jack Alan Reynolds
Learn more about PhilPapers
Journal of Symbolic Logic 57 (2):534-539 (1992)
In an ω1-saturated nonstandard universe a cut is an initial segment of the hyperintegers which is closed under addition. Keisler and Leth in [KL] introduced, for each given cut U, a corresponding U-topology on the hyperintegers by letting O be U-open if for any x ∈ O there is a y greater than all the elements in U such that the interval $\lbrack x - y, x + y\rbrack \subseteq O$ . Let U be a cut in a hyperfinite time line H, which is a hyperfinite initial segment of the hyperintegers. The U-monad topology of H is the quotient topology of the U-topological space H modulo U. In this paper we answer a question of Keisler and Leth about the U-monad topologies by showing that when H is κ-saturated and has cardinality κ, (1) if the coinitiality of U1 is uncountable, then the U1-monad topology and the U2-monad topology are homeomorphic iff both U1 and U2 have the same coinitiality; and (2) H can produce exactly three different U-monad topologies (up to homeomorphism) for those U's with countable coinitiality. As a corollary H can produce exactly four different U-monad topologies if the cardinality of H is ω1
|Keywords||No keywords specified (fix it)|
|Categories||categorize this paper)|
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
|Through your library|
References found in this work BETA
No references found.
Citations of this work BETA
No citations found.
Similar books and articles
Adrian Heathcote (1988). Zeeman-Göbel Topologies. British Journal for the Philosophy of Science 39 (2):247-261.
Renling Jin (1997). Type Two Cuts, Bad Cuts and Very Bad Cuts. Journal of Symbolic Logic 62 (4):1241-1252.
J. Van Benthem, G. Bezhanishvili, B. Ten Cate & D. Sarenac (2006). Multimodal Logics of Products of Topologies. Studia Logica 84 (3):369 - 392.
Boško Živaljević (1991). U-Meager Sets When the Cofinality and the Coinitiality of U Are Uncountable. Journal of Symbolic Logic 56 (3):906-914.
J. van Benthem, G. Bezhanishvili, B. ten Cate & D. Sarenac (2006). Multimo Dal Logics of Products of Topologies. Studia Logica 84 (3).
Frank Wattenberg (1971). Nonstandard Topology and Extensions of Monad Systems to Infinite Points. Journal of Symbolic Logic 36 (3):463-476.
Renling Jin (2001). Existence of Some Sparse Sets of Nonstandard Natural Numbers. Journal of Symbolic Logic 66 (2):959-973.
Renling Jin (1992). U-Lusin Sets in Hyperfinite Time Lines. Journal of Symbolic Logic 57 (2):528-533.
Renling Jin (1992). Cuts in Hyperfinite Time Lines. Journal of Symbolic Logic 57 (2):522-527.
Added to index2009-01-28
Total downloads9 ( #221,007 of 1,696,233 )
Recent downloads (6 months)5 ( #111,282 of 1,696,233 )
How can I increase my downloads?